Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Oct 14, 2014, 8:35 AM EDT for McCormick County, South Carolina; 4 counties in Georgia. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2014, 8:35 AM EDT (12:35 UTC)
- Expired
- Oct 14, 2014, 10:00 AM EDT
- In force
- 85 min
- Issued by
- NWS Columbia, SC
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, McCormick County, SC
The radar
The Columbia radar (KCAE), 121 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 381 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805
WWUS82 KCAE 141235
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
835 AM EDT TUE OCT 14 2014
GAZ040-063>065-SCZ018-025-141400-
COLUMBIA-EDGEFIELD-LINCOLN-MCCORMICK-MCDUFFIE-RICHMOND-
835 AM EDT TUE OCT 14 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
MCDUFFIE...LINCOLN...COLUMBIA...EDGEFIELD AND MCCORMICK COUNTIES
THROUGH 1000 AM EDT...
AT 835 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST
OF MOUNT CARMEL TO 29 MILES SOUTHWEST OF DEARING...MOVING EAST AT 45
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCCORMICK...EVANS...FORT GORDON...GROVETOWN...HARLEM...LINCOLNTON...
MARTINEZ AND THOMSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3397 8259 3401 8260 3408 8253 3407 8233
3398 8230 3402 8224 3398 8219 3399 8205
3396 8200 3331 8200 3327 8228 3331 8234
3335 8255 3362 8264 3365 8259 3366 8250
3382 8260 3387 8258 3387 8262 3398 8265
TIME...MOT...LOC 1235Z 270DEG 38KT 3410 8239 3303 8256
$$
SJNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Oct 14, 8:10 AM EDT, 25 minutes earlier.
Area forecast discussion, Oct 14, 8:10 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 810 AM EDT TUE OCT 14 2014 .SYNOPSIS... HIGH PRESSURE CENTERED OFF THE MIDDLE ATLANTIC COAST WILL DIRECT A MOIST ONSHORE FLOW INTO THE FORECAST AREA AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE INTO THE AREA TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT. THE FRONT MAY LINGER IN THE FORECAST AREA WEDNESDAY BUT DEEPER MOISTURE AHEAD OF THE FRONT WILL SHIFT EASTWARD EARLY AND THE SHOWER CHANCE WILL DIMINISH. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... TORNADO WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA THROUGH 2PM. THIS MORNING...DYNAMIC STORM SYSTEM TO THE WEST CONTINUES TO PRODUCE STRONG STORMS AND VERY HEAVY RAINFALL ACROSS EASTERN AL/TN/CENTRAL GA EARLY THIS MORNING. THIS SYSTEM IS MOVING FASTER THAN MODELS HAVE SHOWN. THE THREAT OF STRONG TO SEVERE STORMS WILL INCREASE BY MIDDAY AS A LINE OF CONVECTION RE-INTENSIFIES AHEAD OF THE APPROACHING COLD FRONT. HAVE SPED UP POP TIMING BASED ON LATEST RADAR TRENDS. HRRR AND RAP SIMULATED REFLECTIVITY HAVE BEEN A COUPLE OF HOURS BEHIND WITH TIMING ON THE LAST SEVERAL RUNS. TIMING IS DIURNALLY FAVORABLE WITH THE MAIN AREA OF CONVECTION EXPECTED TO REACH THE CSRA WITHIN THE 18Z TO 20Z TIME FRAME. CONVECTIVE ANALYSIS REVEALS MODERATE INSTABILITY BY THIS AFTERNOON WITH CAPE AROUND 1000 TO 1500 J/KG. MODEL SOUNDINGS SHOW STRONG UNIDIRECTIONAL SHEAR PROFILES WITH 0 TO 6 KM SHEAR AROUND 30 TO 35 KNOTS. THE MAIN THREAT WILL LIKELY BE STRONG WINDS. TORNADO THREAT IN DISCRETE CELLS AHEAD OF THE MAIN LINE IS ALSO POSSIBLE IN ADDITION TO SMALL HAIL. THE NAM AND GFS SHOW PRECIPITABLE WATER INCREASING TO NEAR 2 INCHES TOWARD THE END OF THE DAY WHICH INDICATES POTENTIAL FOR HEAVY RAINFALL. THE PRESSURE GRADIENT WILL TIGHTEN PROMOTING SOUTHEASTERLY WINDS AROUND 10 TO 15 KNOTS TODAY WITH GUSTS NEAR 20 TO 25 KNOTS. EXPECT A GRADIENT IN TEMPERATURES FROM WEST TO EAST TODAY WITH HIGHS IN THE UPPER 70S WEST TO MIDDLE 80S EAST. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... MODELS HAVE BEEN A LITTLE SLOW WITH THE MOVEMENT OF THE CURRENT ACTIVITY...BUT FOR THE MOST PART THE MAIN AREA OF SHOWERS AND THUNDERSTORMS SHOULD BE MOVING THROUGH THE FORECAST AREA EARLY THIS EVENING...PROBABLY ALONG A PREFRONTAL TROUGH. INSTABILITY SHOULD REMAIN MARGINAL THROUGH THE EVENING...BUT THE SHEAR ACROSS THE REGION WILL BE STRONG. STRONG LOW-LEVEL JET OF 35 TO 40 KNOTS WILL BE MOVING OVER THE FORECAST AREA...AND THIS WILL BE COUPLED WITH AN EVEN STRONGER MID AND UPPER LEVEL JET. MUCH OF THE ENERGY WILL BE PARALLEL TO THE MAIN UPPER FLOW...AND WHEN YOU ADD IN PW VALUES AROUND 2 INCHES THIS EVENING...WE CAN EXPECT PERIODS OF HEAVY RAINFALL. BULK OF THE ACTIVITY THIS EVENING WILL BE MOVING THROUGH BETWEEN 00Z-05Z...THEN EXPECT LIGHTER SHOWERS AND STORMS AS THE STRONGEST ACTIVITY MOVES EAST OF THE CWA. SHOWERS SHOULD LINGER OVERNIGHT...BUT CHANCES FOR RAINFALL WILL BEGIN TO DIMINISH TOWARDS WEDNESDAY MORNING AS THE MAIN FRONT MOVES INTO AND THROUGH THE REGION. TEMPERATURES NOT EXPECTED TO FALL MUCH THROUGH THE EVENING AND EVEN THROUGH MIDNIGHT. EXPECT BEST TEMPERATURE DROP TO BE AFTER MIDNIGHT ONCE THE MAIN FRONTAL BOUNDARY BEGINS PUSHING THROUGH THE AREA. FOR WEDNESDAY AND WEDNESDAY NIGHT...THE MAIN FRONT WILL BE PUSHING EAST OF THE CWA EARLY IN THE DAY...ALONG WITH THE DEEPER MOISTURE. HOWEVER DUE TO THE MAIN UPPER LOW STILL WEST OF THE CWA...WOULD NOT BE SURPRISED TO SEE SOME SHOWER ACTIVITY ACROSS THE UPSTATE AND POSSIBLY EXTREME WESTERN CWA. EVEN SO...HAVE DRIED THE FORECAST OUT ACROSS THE AREA BY WEDNESDAY AFTERNOON. HIGHS DURING THE DAY WILL BE COOLER BEHIND THE FRONT...WITH READINGS IN THE MIDDLE 70S. WEDNESDAY NIGHT WILL SEE A DRIER AND COOLER AIRMASS ACROSS THE REGION. WINDS ARE FORECAST TO REMAIN UP OVERNIGHT. OVERNIGHT LOWS ON WEDNESDAY NIGHT WILL BE IN THE LOWER TO MIDDLE 50S...WITH ISOLATED SPOTS POSSIBLY REACHING THE UPPER 40S. && .LONG TERM /THURSDAY THROUGH MONDAY/... LONGER TERM MODELS STILL INDICATING A DRY FORECAST PATTERN THROUGH THE MAJORITY OF THE LONGER TERM PERIOD. LOW PRESSURE IN THE GREAT LAKES REGION WITH RIDGING ALONG THE GULF COAST SHOULD DIRECT A DRY WESTERLY FLOW INTO THE FORECAST AREA EARLY. THE MODELS SHOW A WEAK FRONT WILL LITTLE CONVERGENCE AND MOISTURE SATURDAY WITH RIDGING DOMINATING SUNDAY AND MONDAY. THE GUIDANCE SUPPORTS NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... RESTRICTIONS LIKELY WITH SHOWERS AND THUNDERSTORMS THIS MORNING INTO THIS AFTERNOON AND EVENING. A LINE OF HEAVIER SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE CENTRAL SAVANNAH RIVER AREA AFTER 12Z. MVFR AND BRIEF IFR VISIBILITIES POSSIBLE AS THE LINE SHIFTS EASTWARD INTO THE CENTRAL MIDLANDS BY LATE MORNING. STRONG WIND GUSTS OF 25 KNOTS OR HIGHER ARE LIKELY WITH THE HEAVIER STORMS AND ALSO AHEAD OF A COLD FRONT CURRENTLY PUSHING EAST ACROSS ALABAMA. FRONTAL PASSAGE ACROSS SC WILL OCCUR LATER THIS EVENING AND OVERNIGHT WITH PRECIPITATION TAPERING OFF. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS WEDNESDAY MORNING AS THE COLD FRONT SHIFTS EAST. OTHERWISE...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED WITH A DRIER AIRMASS MOVING INTO THE AREA. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Oct 14, 6:58 AM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 658 AM EDT TUE OCT 14 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-151100- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 658 AM EDT TUE OCT 14 2014 ...TORNADO WATCH 546 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF AN APPROACHING COLD FRONT LATER THIS AFTERNOON...EVENING...AND INTO TONIGHT. THE MAIN THREATS WITH THE STRONGEST STORMS WILL INCLUDE DAMAGING WINDS...SMALL HAIL...AN ISOLATED TORNADO...AND LOCALIZED FLOODING DUE TO VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND POSSIBLY TONIGHT.
In the hours before
Special weather statement, Oct 14, 7:33 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
733 AM EDT TUE OCT 14 2014
GAZ040-063>065-077-141230-
BURKE-COLUMBIA-LINCOLN-MCDUFFIE-RICHMOND-
733 AM EDT TUE OCT 14 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
MCDUFFIE...LINCOLN...BURKE AND COLUMBIA COUNTIES THROUGH 830 AM
EDT...
AT 730 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 49 MILES NORTHWEST
OF LINCOLNTON TO 42 MILES WEST OF MIDVILLE...MOVING EAST AT 55 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AUGUSTA...EVANS...FORT GORDON...GROVETOWN...HARLEM...HEPHZIBAH...
LINCOLNTON...MARTINEZ...MIDVILLE...SARDIS...THOMSON AND WAYNESBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3366 8250 3398 8265 3386 8243 3341 8193
3341 8194 3335 8194 3330 8184 3325 8185
3316 8176 3304 8154 3304 8155 3291 8176
3294 8188 3291 8209 3281 8216 3283 8232
3323 8224 3331 8234 3335 8255 3361 8265
TIME...MOT...LOC 1133Z 269DEG 46KT 3414 8306 3262 8277
SJNSpecial weather statement, Oct 14, 8:35 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
835 AM EDT TUE OCT 14 2014
GAZ040-063>065-SCZ018-025-141400-
COLUMBIA-EDGEFIELD-LINCOLN-MCCORMICK-MCDUFFIE-RICHMOND-
835 AM EDT TUE OCT 14 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
MCDUFFIE...LINCOLN...COLUMBIA...EDGEFIELD AND MCCORMICK COUNTIES
THROUGH 1000 AM EDT...
AT 835 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST
OF MOUNT CARMEL TO 29 MILES SOUTHWEST OF DEARING...MOVING EAST AT 45
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCCORMICK...EVANS...FORT GORDON...GROVETOWN...HARLEM...LINCOLNTON...
MARTINEZ AND THOMSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3397 8259 3401 8260 3408 8253 3407 8233
3398 8230 3402 8224 3398 8219 3399 8205
3396 8200 3331 8200 3327 8228 3331 8234
3335 8255 3362 8264 3365 8259 3366 8250
3382 8260 3387 8258 3387 8262 3398 8265
TIME...MOT...LOC 1235Z 270DEG 38KT 3410 8239 3303 8256
SJNThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 10:00 AM EDT | Special Weather Statement | CAE | Edgefield, McCormick, Newberry, Saluda | 90 min |
| Oct 14, 7:33 AM EDT | Special Weather Statement | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 57 min |
| Oct 14, 7:44 AM EDT | Severe Thunderstorm Warning | CAE | Columbia, Lincoln, McDuffie | 61 min |
Nearby
Special Weather Statements in Georgia, 2014Special Weather Statements in South Carolina, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.